MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG
Model Number 420648
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.A batch record review was completed, and no discrepancies were found.All seal integrity tests completed throughout the batch manufacture were satisfactory.Aquacel foam agadh sacral 20x16.9 1x5nai was manufactured under system application product (sap) code 1703980 and manufacturing lot number: 4b02755 on 20 february 2024.Lot#: 4b02755 was sterilized under work order: (b)(4) and released on review of results of sterilization provided by sterilization company steris.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot: 4b02755.This is the only complaint for the affected lot registered within database.Two photographs were received for this issue initially, in which it was difficult to identify the complaint issue.Further images were requested on 18 oct 2024 and 5 further images were received on 21st oct 2024.The additional photographs confirm the product, lot and expected complaint issue where a single primary sachet has a dressing sealed into the weld area causing an opening in the package seal.The acceptable quality levels (aqls) from process instruction identify seal integrity as 0.40, with an accept 2 and reject 3 based upon a sample of 200 dressings and batch size of 5400 dressings.As only 230 packs remain in distribution centers (dcs), it is likely over 200 dressings have been exhausted, and as only a single dressing has been reported for an open seal, this issue remains below acceptable quality levels (aqls), so no corrective action / preventive actions (capa) is necessary to investigate this issue.Following review of the images, it is most likely that the dressing in seal has been caused by a dressing placement issue, due to incorrect placement on the manufacturing line peg conveyor.This may be due to a peg on the conveyor becoming loose, or the dressing may have caught on something to move it while travelling on the peg conveyor.Dressing inspection is also completed by operators, and it is not always possible to identify all issues at inspection at validated line speeds.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by the distributor that one piece of dressing had open seal.The product was not used by patient.The photographs depicting the issue were received from the complainant.

Brand Name
AQUACEL AG FOAM
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key20638810
Report Number1000317571-2024-00084
Device Sequence Number7461650
Product Code FRO
UDI-Device Identifier00768455123810
UDI-Public00768455123810
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420648
Device Lot Number4B02755
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Initial Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown